Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jul 24, 2007, 6:30 AM EDT for Levy County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 6:30 AM EDT (10:30 UTC)
- Expired
- Jul 24, 2007, 6:45 AM EDT
- In force
- 15 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Levy County, FL
The radar
The Tampa radar (KTBW), 171 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 241031
TORTBW
FLC075-241045-
/O.NEW.KTBW.TO.W.0012.070724T1030Z-070724T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
630 AM EDT TUE JUL 24 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN LEVY COUNTY IN FLORIDA.
* UNTIL 645 AM EDT
* AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG WATERSPOUT JUST WEST OF CEDAR KEY...MOVING NORTHEAST AT
10 MPH.
* THE TORNADO WILL BE NEAR...
CEDAR KEY.
THIS WATERSPOUT IS EXPECTED TO MOVE ASHORE AS A TORNADO.
FUNNEL CLOUDS HAVE BEEN SIGHTED. CONDITIONS REMAIN FAVORABLE FOR
TORNADO DEVELOPMENT. MOVE INSIDE A STURDY BUILDING IMMEDIATELY...AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2916 8304 2914 8302 2913 8303 2914 8306
2914 8307 2912 8307 2911 8304 2909 8306
2914 8310
TIME...MOT...LOC 1030Z 222DEG 7KT 2913 8309
$$
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:30 AM EDT, 3 hours earlier.
Area forecast discussion, Jul 24, 3:30 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 330 AM EDT TUE JUL 24 2007 .SHORT TERM (TODAY - THURSDAY)...U/L BLOCKING PATTERN WILL CONTINUE ACROSS THE U.S. THE NEXT COUPLE DAYS WITH A RIDGE TO THE WEST AND A TROUGH OVER THE EASTERN U.S. W/V IMAGERY SHOWS SOUTHWEST FLOW ACROSS THE GULF OF MEXICO AND FLORIDA ADVECTING DEEP TROPICAL MOISTURE OVER THE REGION. U/L DIFLUENCE OVER WEST CENTRAL AND SOUTHWEST FLORIDA ALONG WITH A MOIST UNSTABLE ATMOSPHERE WILL CONTINUE TO GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST FLORIDA...ALONG WITH THE ADJACENT COASTAL WATERS...TODAY THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL OCCUR EACH DAY WHICH COULD CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...ESPECIALLY URBAN AREAS. CANT RULE OUT A FEW WATERSPOUTS AS NUMEROUS OUTFLOW BOUNDARIES COMBINED WITH VEERING WINDS WITH HEIGHT WILL CREATE FAVORABLE CONDITIONS FOR SPIN UPS TO DEVELOP ON THE BOUNDARIES. U/L RIDGE OVER THE WESTERN ATLANTIC WILL BUILD OVER THE FLORIDA PENINSULA THURSDAY AS THE TROUGH OVER THE EASTERN U.S. LIFTS NORTH OF THE AREA. BUILDING HEIGHTS OVER THE FA WILL ALLOW DAYTIME TEMPERATURES TO CLIMB SEVERAL DEGREES ABOVE CLIMATIC NORMALS. AFTERNOON SHOWERS AND THUNDERSTORMS ARE LIKELY OVER THE CENTRAL AND SOUTHERN FA IN AREA OF DEEPEST MOISTURE THURSDAY AFTERNOON...WITH SCATTERED THUNDERSTORMS ELSEWHERE. .LONG TERM (THURSDAY NIGHT - MONDAY)...END OF THE WEEK FEATURES A FLAT 500 MB RIDGE ACROSS THE STATE WHICH IS DIRTIED BY WEAK DISTURBANCES RIDING THROUGH IT. THE RIDGE WEAKENS AND SINKS A LITTLE SOUTH OVER THE WEEKEND AS THE PESKY NORTHEAST U.S. TROUGH CONTINUES. THERE ARE SOME MODEL DIFFERENCES THIS MORNING...PARTICULARLY ON DAYS 6 AND 7 (SUNDAY/MONDAY) AS THE LATEST NOGAPS AND CANADIAN GEM ARE A BIT MORE ROBUST WITH ENERGY DROPPING INTO THE BASE OF THE NORTHEAST U.S. TROUGH. SHOULD THIS OCCUR...SURFACE TROUGHING WOULD EDGE A BIT FARTHER SOUTH AND ALLOW A BIT MORE LOW LEVEL SOUTHWEST FLOW TO DEVELOP ACROSS THE PENINSULA WHICH WOULD FAVOR AN EARLY MORNING THROUGH EARLY AFTERNOON TIMING OF ACTIVITY. THE NOGAPS WAS PARTICULARLY GENEROUS WITH PRECIPITATION. HOWEVER...GIVEN UNCERTAINTY THIS FAR OUT WILL NOT MAKE ANY SIGNIFICANT CHANGES JUST YET...BUT WILL CONTINUE TO WATCH TRENDS. FOR THE SENSIBLE WEATHER...EXPECT GENERALLY LIGHT WINDS WITH NEAR SEASONABLE TEMPERATURES AND RAIN CHANCES. WILL RAMP UP FRIDAY TO 60 PERCENT GIVEN ABUNDANT MOISTURE AND SOME SYNOPTIC FORCING...THEN TAIL BACK TO MORE TYPICAL 50 DAY/30 EVENING PERCENTAGES OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BOUNDARY COLLISIONS MAY WELL DETERMINE WHERE RAINS FALL AS GULF COAST SEA BREEZE WILL NOT DOMINATE...AT LEAST INTO THE WEEKEND. && .AVIATION...A CONTINUED TRICKY FORECAST ONCE AGAIN TODAY. HOWEVER...MIGHT BE ABLE TO HANG HAT ON DEVELOPING SOUTH/SOUTHWEST FLOW JUST ABOVE THE SURFACE EARLY THIS MORNING...WHICH MAY BE ENOUGH TO GET SOME ACTIVITY INTO KSRQ/KFMY BEFORE SUNRISE. THEREAFTER...HAVE BROUGHT MVFR CEILINGS/IFR VISIBILITY IN SCATTERED TO NUMEROUS THUNDERSTORMS EVERYWHERE BETWEEN 14Z AND 21Z...WITH A GRADUAL TAIL-OFF TOWARD EVENING LEAVING DEBRIS RAIN AND MVFR TO VFR CLOUDINESS THEREAFTER. GFS RATHER BOLD WITH DEEP LAYER MOISTURE ACROSS THE SOUTHWEST TERMINALS...SO HAVE ADDED PROB30 MVFR VISIBILITY/CEILING AFTER 00Z TO ACCOUNT FOR POSSIBILITY. && .MARINE...WINDS WILL BE LESS THAN 15 KNOTS WITH SEAS LESS THAN 3 FEET THROUGH THE PERIOD. MAIN HAZARD WILL BE SCATTERED THUNDERSTORMS WHICH WILL PRODUCE LOCALLY ROUGH SEAS AND GUSTY WINDS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 89 75 90 77 / 80 30 60 30 FMY 90 75 91 75 / 80 30 60 30 GIF 90 74 92 75 / 80 30 60 30 SRQ 89 74 90 75 / 80 30 60 30 BKV 89 70 91 72 / 70 30 60 30 SPG 88 78 89 79 / 80 30 60 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...EO LONG TERM/AVIATION...BSG
Hazardous weather outlook, Jul 24, 5:01 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 501 AM EDT TUE JUL 24 2007 FLZ039-042-043-048>052-055>057-060>062-065-242115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 501 AM EDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND POSSIBLY SMALL HAIL. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...ESPECIALLY URBAN AREAS. ...WATERSPOUT IMPACT... CONDITIONS ARE FAVORABLE FOR A FEW WATERSPOUTS TODAY. COASTAL RESIDENTS SHOULD BE VIGILANT TO RAPIDLY CHANGING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS EACH AFTERNOON WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND POSSIBLY SMALL HAIL. A FEW PULSE SEVERE STORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON HOURS THURSDAY AND FRIDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:10 AM EDT | Special Marine Warning | TBW | 65 min | |
| Jul 24, 7:19 AM EDT | Special Marine Warning | TBW | 56 min | |
| Jul 24, 8:05 AM EDT | Special Marine Warning | TBW | 40 min | |
| Jul 24, 9:04 AM EDT | Special Marine Warning | TBW | 56 min | |
| Jul 24, 11:01 AM EDT | Special Marine Warning | TBW | 59 min | |
| Jul 24, 3:20 PM EDT | Special Weather Statement | TBW | Lee | 25 min |
| Jul 24, 3:38 PM EDT | Tornado Warning | TBW | Highlands | 37 min |
| Jul 24, 7:18 PM EDT | Special Weather Statement | TBW | Polk | 27 min |
| Jul 24, 7:56 PM EDT | Special Marine Warning | TBW | 34 min | |
| Jul 24, 7:57 PM EDT | Special Weather Statement | TBW | Lee | 33 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.